Dihydrocodeine Addiction and Abuse
Dihydrocodeine is a medication used to treat pain, fever, and swelling. It is composed of a mixture of opioid pain relievers, aspirin, and caffeine. While the opioid pain relievers interact with the brain, the aspirin decreases fever and swelling and caffeine increases the effectiveness of the aspirin.
Some patients may notice common side effects after taking dihydrocodeine. Common dihydrocodeine side effects include nausea, vomiting, upset stomach, tremors, constipation, dry mouth, lightheadedness, dizziness, and drowsiness. If these side effects get worse or persist over time, be sure to let your doctor know.
Serious side effects are uncommon after taking dihydrocodeine, but they are still important to know in case they need to be identified in an emergency. Serious dihydrocodeine side effects include agitation, hallucinations, mood changes, irregular heartbeat, increased thirst or urination, ringing in the ears, easy bruising or bleeding, signs of infection, persistent sore throat, fever, heartburn, discomfort when swallowing, dark urine, yellowing of the skin or eyes, signs of kidney problems, difficulty urinating, loss of appetite, unusual tiredness and weight loss. Tell your doctor or pharmacist as soon as possible if these serious side effects become noticeable.
Seek medical attention as soon as possible if you start to notice the following while you are taking dihydrocodeine: fainting, seizure, black stool, severe stomach or abdominal pain, vomit that resembles coffee grounds, slurred speech, and weakness on one side of the body.
Dihydrocodeine should be taken by mouth only as directed by your doctor. Do not adjust your dihydrocodeine dosage or treatment schedule without explicit instruction from your doctor. The medication should be taken with a full 8-ounce glass of water unless your doctor advises otherwise.
This medication works best if you use it as the first signs of pain occur. Taking dihydrocodeine after your pain has worsened may make the medication less effective.
Using dihydrocodeine puts patients at risk of developing an addiction or dependence on the medication even if they use dihydrocodeine responsibly. If you notice signs of dihydrocodeine addiction in yourself or in someone you know, get help as soon as possible. Signs of dihydrocodeine addiction can include becoming obsessed with finding and taking dihydrocodeine and losing interest in the hobbies and activities you once found enjoyable.
Those who are recovering from dihydrocodeine addiction or another type of substance use disorder are always at risk of relapse. To minimize the risk as much as possible, it is recommended that patients find an aftercare program that can support them with continued therapy. Continuing therapy will help patients maintain a solid foundation for their recovery journey.
If you or a loved one is struggling with dihydrocodeine addiction, seek professional help as soon as possible. The Recovery Village has many resources and treatment programs available for patients looking to recover from their substance use disorder.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak to an Intake Coordinator now.352.771.2700